Pain in knee joints

Hi all, I have APS, and severe lung disease, however, twice now, both times after taking steroids for my breathing, I am suffering terrible pain in my knees, pain score of 9 out 10 ....... My left leg is the worst, also being the leg I had a DVT, it is also really swollen with fluid. I don't think I have a DVT as INR has been kept at around 4' although dipped to 3.3 Friday. If I go below 3 I inject with fragmin.

I have also been having a few problems with my speech, saying totally incorrect words, ie giraffe for grapes, looking for my Hoover in ther fridge!! Funny I know, anyhow my haematologist said she will check for lupus. In the meantime can anyone tell me why my joints should hurst soooo much? Do you suffer too?

Thanks for any feed back

Lesley

7 Replies

oldestnewest
  • Hi Les - my hip pain is A.V.N.- bi-lateral----------- feet ,knee's ,shoulders , and now back-is osteoarthritis--- both of them can be because of A.P.S.----------------- had sergury on right hip [ core decompression] in june this year. won't know if it is going to completely work till nov. when i see surgeon again. now have early stages of carppa tunnel in both hands. joints real noisy i sound like the tin man walking some times !! :-)-------------jet

  • hey Jet, ever thought of auditioning for the part of tin man then in Wizard of Oz? :-) thanks for telling your story though and giving me info

    Hope you keep well

    :)

  • only if you get the part of Dorithy----- i dont know what we will do with totto---------as far as the wicked witches i have a couple of nurses that foot the bill ?????? :-)- but we do have our good witches in the mid east lands there in the U.K. our own jessie and suzy they would make a wonderful addition to the cast !!!! -----------------------------------now lets see the cowardly lion ?? o i got my P.C.P.====== HaHaHa ----------------------- jet

  • I hope this settles down for you, I do sometimes get knee pain, normally viruses or flares trigger this but it does go away. Mary F x

  • Hi Lesley. I have permanent joint pain due to osteoarthritis and joint hypermobility. Definitely aggravated by any APS flare ups, but it's there all the time. It was worse for me when I took warfarin and had a very erratic INR and felt ill all the time, but I'm now on lifelong low molecular weight Heparin injections, reconfirmed last week by Prof Khamashta at St Thomas', and I'm feeling good right now. Like you, the knee is worst in the leg that had the DVT (or DVD as I call it on a foggy brain day!). Could I audition for the part of Toto, please? Won't need much of a costume - noticed two major whiskers on my chin earlier today...pass the tweezers, please!!

    Take care, Larraine x

  • Here are tweezers larraine, seems I have "post DVT syndrome phelbitis" as was sent to hospital with suspected DVT. Given gaberpentum and morphine, and told may happen again.

    Here is to a pain free day for everyone

    :)

    Lesley

  • Hi Lesley! I saw this post of yours from over two years ago about pain in your knees twice following steroids. Steroids can cause avascular necrosis and since in your most recent post your knee is dead due to avascular necrosis -- you may be a candidate for finding alternatives to steroids in the future.

    From a medical journal:

    "AVASCULAR NECROSIS: A RARE COMPLICATION OF STEROID THERAPY FOR ...,

    Abstract

    A patient of pemphigus vulgaris presented with avascular necrosis of the femur after long-term high-dose corticosteroid therapy. Corticosteroids used on a long-term basis can cause avascular necrosis of bone and this has been seen in various diseases. This is attributable to both the disease process itself and the therapy i.e. corticosteroid usage. In dermatological practice avascular necrosis of bone has been seen more commonly with SLE and also with psoriasis using long-term steroids. Avascular necrosis in a case of pemphigus on steroid therapy is a rare finding. We report such a case of pemphigus vulgaris developing avascular necrosis of bone following corticosteroid therapy." ncbi.nlm.nih.gov/pmc/articl...

    Here is an interesting article from Pharmacology Weekly that puts being hypercoaguable + steroids = increased risk of avascular necrosis. pharmacologyweekly.com/arti...

    I hope your doctors have already put this all together for you.

You may also like...